Alert archive / California / Gale Watches in 2015
Gale Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 27, 2015, 10:55 AM PST. It took effect at Feb 28, 2015, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 10:55 AM PST (18:55 UTC)
- In effect from
- Feb 28, 2015, 4:00 PM PST
- Expired
- Feb 27, 2015, 9:24 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
698 WHUS76 KEKA 271855 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1055 AM PST FRI FEB 27 2015 PZZ455-280300- /O.CON.KEKA.SC.Y.0117.000000T0000Z-150228T0500Z/ /O.NEW.KEKA.SC.Y.0118.150301T0000Z-150301T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1055 AM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY. * WINDS...NW 10 TO 20 KT. * WAVES...STEEP NORTHERLY WAVES AROUND 7 FT AT 8 SECONDS...AND NW 5 FT AT 14 SECONDS TODAY. SEAS WILL BUILD TO NEAR 10 FT BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-280300- /O.EXB.KEKA.SC.Y.0117.150301T0000Z-150301T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1055 AM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY. * WINDS...NW 15 TO 25 KT. * WAVES...STEEP NORTHERLY WAVES AROUND 7 TO 9 FT AROUND 8 SECONDS TODAY. SEAS WILL INCREASE TO 10 TO 13 FT AROUND 11 SECONDS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-280300- /O.EXT.KEKA.SC.Y.0117.000000T0000Z-150301T0000Z/ /O.NEW.KEKA.GL.A.0005.150301T0000Z-150301T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1055 AM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS...15 TO 25 KT INCREASING TO 25 TO 35 KT SATURDAY NIGHT WITH GUSTS TO 40 KT. * WAVES...STEEP NORTHERLY WAVES AROUND 7 TO 9 FT AROUND 8 SECONDS TODAY. SEAS WILL INCREASE TO 10 TO 13 FT AROUND 11 SECONDS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-280300- /O.CON.KEKA.SC.Y.0117.000000T0000Z-150301T1700Z/ /O.NEW.KEKA.SE.A.0002.150301T0000Z-150301T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1055 AM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS...NW 15 TO 25 KT...INCREASING TO 20 TO 30 KT OVERNIGHT SATURDAY. * WAVES...STEEP NORTHERLY WAVES AROUND 7 TO 9 FT AT 8 SECONDS TODAY. SEAS WILL INCREASE TO 10 TO 14 FT AROUND 11 SECONDS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
132 WHUS76 KEKA 272241 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 PM PST FRI FEB 27 2015 PZZ455-280645- /O.EXT.KEKA.SC.Y.0117.000000T0000Z-150228T1100Z/ /O.CON.KEKA.SC.Y.0118.150301T0000Z-150301T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 241 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY... * WINDS...NW 10 TO 20 KT. * WAVES...STEEP NORTHERLY WAVES AROUND 7 FT AT 8 SECONDS...AND NW 5 FT AT 14 SECONDS TODAY. SEAS WILL BUILD TO NEAR 10 FT BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-280645- /O.CON.KEKA.SC.Y.0117.000000T0000Z-150301T0000Z/ /O.CON.KEKA.GL.A.0005.150301T0000Z-150301T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 241 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS...15 TO 25 KT INCREASING TO 25 TO 35 KT SATURDAY NIGHT WITH GUSTS TO 40 KT. * WAVES...STEEP NORTHERLY WAVES AROUND 7 TO 9 FT AROUND 8 SECONDS TODAY. SEAS WILL INCREASE TO 10 TO 13 FT AROUND 11 SECONDS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-280645- /O.CON.KEKA.SC.Y.0117.000000T0000Z-150301T1700Z/ /O.CON.KEKA.SE.A.0002.150301T0000Z-150301T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 241 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS...NW 15 TO 25 KT...INCREASING TO 20 TO 30 KT OVERNIGHT SATURDAY. * WAVES...STEEP NORTHERLY WAVES AROUND 7 TO 9 FT AT 8 SECONDS TODAY. SEAS WILL INCREASE TO 10 TO 14 FT AROUND 11 SECONDS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-280645- /O.CON.KEKA.SC.Y.0117.150301T0000Z-150301T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 241 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY... * WINDS...NW 15 TO 25 KT. * WAVES...STEEP NORTHERLY WAVES AROUND 7 TO 9 FT AROUND 8 SECONDS TODAY. SEAS WILL INCREASE TO 10 TO 13 FT AROUND 11 SECONDS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
532 WHUS76 KEKA 280524 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 924 PM PST FRI FEB 27 2015 PZZ455-281330- /O.CAN.KEKA.SC.Y.0117.000000T0000Z-150228T1100Z/ /O.EXT.KEKA.SC.Y.0118.150228T0524Z-150301T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 924 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...NW 10 TO 20 KT THROUGH SATURDAY NIGHT. * WAVES...STEEP NORTHERLY WAVES 7 TO 10 FT AT 9 SECONDS THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-281330- /O.EXT.KEKA.SC.Y.0117.000000T0000Z-150228T2000Z/ /O.UPG.KEKA.GL.A.0005.150301T0000Z-150301T1200Z/ /O.NEW.KEKA.GL.W.0005.150228T2000Z-150301T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 924 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 10 TO 20 KT THROUGH SATURDAY MORNING THEN INCREASING TO 20 TO 30 KT WITH GUSTS TO 40 KT BY SATURDAY EVENING. * WAVES...STEEP NORTHERLY WAVES AROUND 9 FT AROUND 9 SECONDS THROUGH EARLY SATURDAY. SEAS WILL BUILD TO 10 TO 15 FT AROUND 10 SECONDS BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-281330- /O.EXT.KEKA.SC.Y.0117.150228T0524Z-150301T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 924 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...LIGHT WINDS BECOMING N 15 TO 25 KT BY SATURDAY AFTERNOON. * WAVES...STEEP NORTHERLY WAVES AROUND 8 FT AT 8 SECONDS THROUGH SATURDAY MORNING. STEEP NORTHERLY WAVES WILL BUILD TO AROUND 11 FT AT 11 SECONDS BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-281330- /O.CON.KEKA.SC.Y.0117.000000T0000Z-150301T1700Z/ /O.EXT.KEKA.SE.A.0002.150228T2300Z-150301T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 924 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS...NW 15 TO 25 KT...INCREASING TO 20 TO 30 KT SATURDAY EVENING. GUSTS TO 40 KT POSSIBLE. * WAVES...STEEP NORTHERLY WAVES 9 FT AT 9 SECONDS THROUGH EARLY SATURDAY. STEEP NORTHERLY WAVES WILL BUILD TO 11 TO 14 FT AROUND 11 SECONDS BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 27, 9:31 AM PST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 27, 9:31 AM PST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
931 AM PST FRI FEB 27 2015
.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN SHOWERS...COOLER
TEMPERATURES AND SOME MOUNTAIN SNOW TODAY THROUGH SATURDAY. DRY
CONDITIONS ARE EXPECTED SUNDAY FOLLOWED BY ANOTHER STORM SYSTEM
WITH RAIN SHOWERS MONDAY AND TUESDAY.
&&
.UPDATE...CLOUDS OVER WATER HAVE BECOME A BIT MORE OPEN CELLULAR AND
PRECIP HAS BECOME MORE SHOWERY WITH LESS OVERALL COVERAGE. HAVE
ADJUSTED BOTH DOWN A BIT IN THE 1ST PERIOD. BEST CHANCES OF SUN WILL
BE ALONG THE COAST...ESPECIALLY S OF CAPE MENDO...ALTHO MOST AREAS
WILL SEE AT LEAST PEEKS OF SUN. /SEC
MARINE FORECAST THROUGH 00Z SUNDAY APPEARS TO BE ON TRACK...AS WINDS
AND SEAS APPEAR TO BE ABOUT AS EXPECTED. THE PRIMARY POINT OF
CONCERN LIES IN THE 00-12Z SUNDAY TIMEFRAME...AS NORTHERLY WINDS
WILL INCREASE MARKEDLY. LATEST MODEL GUIDANCE SUGGESTS THAT GALE
CONDITIONS WILL DEVELOP IN THE NORTHERN OUTER WATERS DURING THIS
RELATIVELY NARROW TIME PERIOD...ALONG WITH A SMALLER PORTION OF THE
SOUTHERN OUTER WATERS AS WELL. BUILDING SHORT PERIOD SEAS ARE ALSO
EXPECTED TO SPREAD INTO THE INNER WATERS...BUT SHOULD QUICKLY TAPER
OFF BEYOND 12Z SUNDAY. AS FOR HEADLINES...ADDED A GALE WATCH TO THE
NORTHERN OUTER WATERS...HAZARDOUS SEAS WATCH FOR THE SOUTHERN OUTER
WATERS...AND SMALL CRAFT ADVISORIES FOR THE INNER WATERS...ALL IN
THE SUNDAY 00-12Z TIME FRAME. /BRC
&&
.PREV DISCUSSION......ISSUED AT 428 AM...
DISCUSSION...WATER VAPOR AND RADAR SHOWS A WEAK FRONTAL BOUNDARY
PUSHING DOWN FROM THE NORTH OVER THE AREA. THIS HAS BROUGHT
RAINFALL TO HUMBOLDT AND DEL NORTE COUNTIES WITH AMOUNTS RANGING
FROM A FEW HUNDREDTHS IN SOUTHERN HUMBOLDT TO OVER A HALF INCH
IN THE NORTH. SNOW LEVELS WITH THIS INITIAL BAND LOOK TO HAVE
BEEN AROUND 5000 TO 5500 FT. TODAY THE FRONTAL BOUNDARY PUSHES
SOUTH ACROSS THE AREA USHERING IN COOLER AIR AND SOME ADDITIONAL
RAINFALL. SURFACE OBSERVATIONS IN OREGON HAVE STARTED TO COOL
ALREADY. MODELS STRUGGLE WITH THE AMOUNTS OF PRECIP AND VARY QUITE
A BIT SO CONFIDENCE IS LOW ON THE RAIN AND SNOW AMOUNTS. GENERALLY
WENT WITH THE NAM AS IT SEEMED TO BE HANDLING THE SMALL SCALE
FEATURES BETTER.
TONIGHT COOLER AIR FILTERS IN AS THE TROUGH MOVES OVERHEAD.
MODELS ARE SHOWING SOME INSTABILITY BEHIND THIS FRONT SO ADDED
SOME THUNDERSTORMS TO DEL NORTE COUNTY LATE THIS AFTERNOON AND
EVENING. PRECIP AMOUNTS CONTINUE TO VARY FROM MODEL TO MODEL...BUT
ARE GENERALLY LIGHT TONIGHT. SNOW LEVELS LOOK TO BE AROUND 3500 TO
4000 FT. SNOWFALL AMOUNTS LOOK TO BE LESS THAN 2 INCHES. THESE MAY
BE LOCALLY HIGHER IN HEAVIER SHOWERS. SATURDAY MORNING
TEMPERATURES WILL BE A BIT CHILLY...BUT THERE SHOULD BE ENOUGH
CLOUDS AND MIXING TO KEEP THEM FROM DROPPING PARTICULARLY LOW.
SATURDAY AFTERNOON THE BACKSIDE OF THE UPPER LEVEL SLOWLY DROPS
ACROSS THE AREA. THIS IS EXPECTED TO BRING A SOME ADDITIONAL RAIN
AND SNOW WITH SNOW LEVELS AROUND 3500 FT. THIS LOOKS TO BRING
ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS SO HAVE EXPANDED THE
COVERAGE OVER THE AREA ON SATURDAY AFTERNOON.
LATE SATURDAY AFTERNOON THE DRIER AIR AND OFFSHORE FLOW STARTS TO
PUSH INTO THE AREA. THIS WILL MAKE SUNDAY MORNING ONE OF THE
CHILLIEST STARTS TO THE DAY IN A WHILE. THIS ALSO COINCIDES WITH
THE BEGINNING OF OUR LOCALLY DEFINED GROWING SEASON IN THE COASTAL
AND MENDOCINO ZONES. SO THIS WILL LIKELY NEED A FROST OR FREEZE
WARNING...BUT WILL HOLD OFF ON ISSUING IT JUST YET.
MONDAY INTO TUESDAY ANOTHER WEAK SYSTEM BRINGS SOME ADDITIONAL
LIGHT RAIN TO THE AREA. THE GFS IS NEARLY DRY NOW...HOWEVER THE
ECMWF REMAINS A BIT WETTER...SO LEFT THE FORECAST IN THE CHANCE
CATEGORY. WEDNESDAY THROUGH THURSDAY HIGH PRESSURE BUILDS BACK
INTO THE AREA. FRIDAY MODELS ARE HINTING AT ANOTHER SYSTEM
BRINGING SOME VERY LIGHT RAIN...BUT CONFIDENCE IS LOW AT THIS
POINT. MKK
AVIATION...CONDITIONS WILL CONTINUE TO VARY THIS MORNING AS
RAINFALL PERIODICALLY LOWERS CEILINGS AND VISIBILITIES ACROSS PARTS
OF NORTHWEST CALIFORNIA. EXPECT CONDITIONS TO IMPROVE INTO THE
AFTERNOON AND EARLY EVENING AS A LOW PRESSURE SYSTEM SHIFTS OVER
NORTHERN CALIFORNIA BRINGING A COLDER AND DRIER AIRMASS TO THE
REGION. RAIN ON THE LEADING EDGE OF THIS SYSTEM WILL SHIFT FROM
NORTH TO SOUTH THROUGH THE DAY AND SHOULD CEASE NEAR THE END OF THE
TAF PERIOD. KML
MARINE....NORTHERLY CONDITIONS WILL PERSIST TODAY AS THE PRESSURE
GRADIENT REMAINS TIGHT ACROSS THE COASTAL WATERS. SEAS WILL BUILD
TODAY AS A NORTHWESTERLY WAVE SYSTEM PROPAGATES THE WATERS THROUGH
THIS AFTERNOON. CONDITIONS WILL CONTINUE TO INCREASE ON SATURDAY AS
A LOW PRESSURE SYSTEM TRAVELS SOUTHWARD ALONG THE WEST COAST WHILE
PUSHING AGAINST THE RIDGE OF HIGH PRESSURE OFFSHORE. THIS WILL CAUSE
THE GRADIENT TO TIGHTEN FURTHER BRINGING SOME GALE FORCE GUSTS TO
THE OUTER WATERS SATURDAY INTO THE EVENING. FOR NOW I HELD OFF ON
ISSUING ANY GALE WATCHES OR WARNINGS DUE TO THE MARGINALITY OF
CONDITIONS. OTHERWISE SMALL CRAFT ADVISORIES CONTINUE FOR THE OUTER
WATERS THROUGH SUNDAY MORNING WITH A NEWLY ADDED ADVISORY FOR THE
SOUTHERN INNER WATERS FOR STEEP SEAS AND GUSTY WINDS THIS AFTERNOON.
THERE IS A POTENTIAL THAT ADVISORIES MAY NEED TO BE EXTENDED INTO
SUNDAY AS CONDITIONS ARE EXPECTED TO REMAIN ELEVATED THROUGH EARLY
NEXT WEEK. FOR NOW, WE WILL WAIT FOR NEW MODEL INFORMATION TO SEE IF
WINDS AND SEAS SHOULD BRIEFLY FALL BELOW CRITERIA LEVELS ON SUNDAY.
KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 4 PM SAT TO 4 AM SUN
FOR PZZ410-450.
GALE WATCH FROM SAT AFTERNOON THRU LATE SAT NIGHT
FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM SUN FOR PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 9 PM THIS EVENING
FOR PZZ455.
SMALL CRAFT ADVISORY FROM 4 PM SAT TO 4 AM SUN FOR PZZ455.
HAZARDOUS SEAS WATCH FROM SAT AFTERNOON THRU LATE SAT NIGHT
FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Feb 27, 5:21 AM PST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 521 AM PST FRI FEB 27 2015 CAZ001-281330- REDWOOD COAST- 521 AM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-281330- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 521 AM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RAIN AND SNOW ARE EXPECTED TODAY WITH SNOW LEVELS INITIALLY AROUND 5500 FEET FALLING TO AROUND 4000 FT BY LATE TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND SNOW SHOWERS WILL PERSIST. SNOW LEVELS WILL BE AROUND 3500 TO 4000 FT. SNOW AMOUNTS OF UP TO 2 INCHES IS POSSIBLE. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-281330- MENDOCINO COAST- 521 AM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-281330- MENDOCINO INTERIOR- 521 AM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RAIN AND SNOW ARE EXPECTED TODAY WITH SNOW LEVELS INITIALLY AROUND 5500 FEET FALLING TO AROUND 4000 FT BY LATE TONIGHT. SNOW ACCUMULATIONS OF UP TO 2 INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND SNOW SHOWERS WILL PERSIST. SNOW LEVELS WILL BE AROUND 3500 TO 4000 FT. SNOW AMOUNTS OF UP AN INCH IS POSSIBLE. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:55 AM PST | Small Craft Advisory | EKA | 46 hr | |
| Feb 27, 10:55 AM PST | Hazardous Seas Watch | EKA | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.